Alert archive / Florida / Flash Flood Watches in 2014

Flash Flood Watch 2, NWS Tallahassee, FL

March 16, 20146 counties in Georgia; 16 counties in Florida; 5 counties in Alabama

NWS Tallahassee, FL issued this flash flood watch at Mar 16, 2014, 3:20 AM EDT for 6 counties in Georgia; 16 counties in Florida; 5 counties in Alabama. It took effect at Mar 16, 2014, 8:00 AM EDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2014, 3:20 AM EDT (07:20 UTC)
In effect from
Mar 16, 2014, 8:00 AM EDT
Expired
Mar 17, 2014, 3:50 AM EDT
In force
20 hr
Issued by
NWS Tallahassee, FL
Flood severity
None
All 27 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Brooks County, GA, Decatur County, GA, Grady County, GA, Lowndes County, GA, Seminole County, GA, Thomas County, GA

The radar

The Tallahassee radar (KTLH), 43 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.3 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2014-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2014-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1735 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

920 
WGUS62 KTAE 160720
FFATAE

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TALLAHASSEE FL
320 AM EDT SUN MAR 16 2014

...A FLASH FLOOD WATCH IS NOW IN EFFECT FROM 8 AM EDT /7 AM CDT/
THIS MORNING THROUGH MONDAY EVENING FOR ALL OF SOUTHEAST ALABAMA
AND THE FLORIDA PANHANDLE...

.A DEVELOPING LOW PRESSURE SYSTEM TO OUR WEST WILL MOVE EASTWARD
ACROSS THE SOUTHEASTERN STATES TODAY DRAGGING A COLD FRONT ACROSS
THE TRI-STATE AREA LATER THIS AFTERNOON AND TONIGHT. HOWEVER...THE
VERY MOIST CONDITIONS WILL CONTINUE BEHIND THE FRONT WITH A
SECONDARY LOW PRESSURE SYSTEM EXPECTED TO DEVELOP ON MONDAY AND
ADD TO THE RAINFALL TOTALS OF TODAY AND TONIGHT. STORM TOTAL
RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS OF 4
TO 6 INCHES ARE GENERALLY EXPECTED ACROSS SOUTHEAST ALABAMA AND
THE FLORIDA PANHANDLE WHEN ALL IS SAID AND DONE. THIS COULD RESULT
IN FLASH FLOODING WHERE THE HEAVIEST RAIN DOES FALL AND MORE
WIDESPREAD MINOR FLOODING ALONG WITH POSSIBLE RIVERINE FLOODING
ELSEWHERE. DUE TO THE SLOW MOVEMENT OF THIS SYSTEM...IT IS
POSSIBLE THAT THIS FLASH FLOOD WATCH MAY NEED TO BE EXTENDED
FURTHER EASTWARD ACROSS THE CWA IN LATER FORECASTS. IT SHOULD ALSO
BE NOTED THAT A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALSO EXISTS
FOR TODAY AND TONIGHT IN THIS SAME REGION.


ALZ065>069-FLZ007>014-108-112-114-171215-
/O.NEW.KTAE.FF.A.0002.140316T1200Z-140318T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
SOUTH WALTON-COASTAL BAY-COASTAL GULF-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY...
COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...
HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...
MARIANNA...GRACEVILLE...MALONE...SNEADS...YOUNGSTOWN...
BLOUNTSTOWN...WHITE CITY...WEWAHITCHKA...FREEPORT...
SANTA ROSA BEACH...PANAMA CITY...PARKER...PORT SAINT JOE
320 AM EDT SUN MAR 16 2014 /220 AM CDT SUN MAR 16 2014/

...A FLASH FLOOD WATCH IS NOW IN EFFECT FROM 8 AM EDT /7 AM CDT/
THIS MORNING THROUGH MONDAY EVENING FOR ALL OF SOUTHEAST ALABAMA
AND THE FLORIDA PANHANDLE...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST ALABAMA AND 
  FLORIDA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST 
  ALABAMA...COFFEE...DALE...GENEVA...HENRY AND HOUSTON. IN 
  FLORIDA...CALHOUN...CENTRAL WALTON...COASTAL BAY...COASTAL 
  GULF...HOLMES...INLAND BAY...INLAND GULF...INLAND WALTON... 
  JACKSON...SOUTH WALTON AND WASHINGTON. 

* FROM 8 AM EDT /7 AM CDT/ THIS MORNING THROUGH MONDAY EVENING

* A SLOW MOVING LOW PRESSURE SYSTEM IS EXPECTED TO DUMP A
  WIDESPREAD SWATH OF 2 TO 4 INCH RAINFALL ACCUMULATIONS WITH
  LOCALLY HIGHER AMOUNTS OF 4 TO 6 INCHES POSSIBLE ACROSS ALL OF
  SOUTHEAST ALABAMA AS WELL AS THE FLORIDA PANHANDLE TODAY THROUGH
  MONDAY.

* THIS COULD RESULT IN FLASH FLOODING WHERE THE HEAVIEST RAIN DOES
  FALL AND MORE WIDESPREAD MINOR FLOODING ALONG WITH POSSIBLE
  RIVERINE FLOODING ELSEWHERE ACROSS THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

17-GOULD
3 follow-up statements
849 
WGUS62 KTAE 161725
FFATAE

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TALLAHASSEE FL
125 PM EDT SUN MAR 16 2014

...A FLASH FLOOD WATCH IS NOW IN EFFECT FROM 8 AM EDT /7 AM CDT/
THIS MORNING THROUGH MONDAY EVENING FOR THE FLORIDA PANHANDLE AND
BIG BEND AND SOUTHERN GEORGIA...

.A COLD FRONT CROSSING THE TRI-STATE AREA THIS AFTERNOON AND
EVENING WILL BRING EXCESSIVE RAINFALL TO THE AREA. BEHIND THE
FRONT...LIGHT TO MODERATE RAIN WILL CONTINUE. STORM TOTAL
RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS OF 4
TO 6 INCHES ARE GENERALLY EXPECTED ACROSS THE FLORIDA PANHANDLE
AND BIG BEND AND IN SOUTHERN GEORGIA. THIS COULD RESULT IN FLASH
FLOODING WHERE THE HEAVIEST RAIN DOES FALL AND MORE WIDESPREAD
MINOR FLOODING ALONG WITH POSSIBLE RIVERINE FLOODING ELSEWHERE.
IT SHOULD ALSO BE NOTED THAT A TORNADO WATCH IS IN EFFECT THROUGH
6 PM EDT FOR MUCH OF THIS SAME REGION.

ALZ065>069-161830-
/O.CAN.KTAE.FF.A.0002.000000T0000Z-140318T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY...
COWARTS...WEBB...COTTONWOOD...REHOBETH
1225 PM CDT SUN MAR 16 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST ALABAMA HAS BEEN
CANCELLED.

$$

FLZ015>019-026>029-034-115-118-127-128-134-GAZ155>160-170530-
/O.EXA.KTAE.FF.A.0002.000000T0000Z-140318T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-
COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR-
COASTAL DIXIE-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-
INCLUDING THE CITIES OF...QUINCY...CHATTAHOOCHEE...TALLAHASSEE...
SPRING HILL...MONTICELLO...MADISON...GREENVILLE...SWEETWATER...
CRAWFORDVILLE...PERRY...MIDWAY...MAYO...CROSS CITY...
APALACHICOLA...CARRABELLE...SOPCHOPPY...SAINT MARKS...
KEATON BEACH...STEINHATCHEE...SUWANNEE...DONALSONVILLE...
BAINBRIDGE...CAIRO...THOMASVILLE...QUITMAN...VALDOSTA
125 PM EDT SUN MAR 16 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF FLORIDA AND GEORGIA...
   INCLUDING THE FOLLOWING AREAS...IN FLORIDA...COASTAL DIXIE... 
  COASTAL FRANKLIN...COASTAL JEFFERSON...COASTAL TAYLOR... 
  COASTAL WAKULLA...GADSDEN...INLAND DIXIE...INLAND FRANKLIN... 
  INLAND JEFFERSON...INLAND TAYLOR...INLAND WAKULLA... 
  LAFAYETTE...LEON...LIBERTY AND MADISON. IN GEORGIA...BROOKS... 
  DECATUR...GRADY...LOWNDES...SEMINOLE AND THOMAS. 

* THROUGH 8 PM EDT MONDAY EVENING

* A SLOW MOVING LOW PRESSURE SYSTEM IS EXPECTED TO DUMP A
  WIDESPREAD SWATH OF 2 TO 4 INCH RAINFALL ACCUMULATIONS WITH
  LOCALLY HIGHER AMOUNTS OF 4 TO 6 INCHES POSSIBLE ACROSS THE
  FLORIDA PANHANDLE AND BIG BEND AND SOUTHERN GEORGIA THIS
  AFTERNOON THROUGH MONDAY.

* THIS COULD RESULT IN FLASH FLOODING WHERE THE HEAVIEST RAIN 
  DOES FALL AND MORE WIDESPREAD MINOR FLOODING ALONG WITH 
  POSSIBLE RIVERINE FLOODING ELSEWHERE ACROSS THE REGION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

FLZ007>014-108-112-114-170530-
/O.CON.KTAE.FF.A.0002.000000T0000Z-140318T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY-
CALHOUN-INLAND GULF-SOUTH WALTON-COASTAL BAY-COASTAL GULF-
INCLUDING THE CITIES OF...DE FUNIAK SPRINGS...HUDSON...BONIFAY...
CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...GRACEVILLE...
MALONE...SNEADS...YOUNGSTOWN...BLOUNTSTOWN...WHITE CITY...
WEWAHITCHKA...FREEPORT...SANTA ROSA BEACH...PANAMA CITY...
PARKER...PORT SAINT JOE
125 PM EDT SUN MAR 16 2014 /1225 PM CDT SUN MAR 16 2014/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF FLORIDA AND NORTHWEST FLORIDA...INCLUDING THE 
  FOLLOWING AREAS...IN FLORIDA...CALHOUN...CENTRAL WALTON... 
  HOLMES...INLAND BAY...INLAND GULF...INLAND WALTON...JACKSON 
  AND WASHINGTON. IN NORTHWEST FLORIDA...COASTAL BAY...COASTAL 
  GULF AND SOUTH WALTON. 

* THROUGH 8 PM EDT MONDAY EVENING

* A SLOW MOVING LOW PRESSURE SYSTEM IS EXPECTED TO DUMP A
  WIDESPREAD SWATH OF 2 TO 4 INCH RAINFALL ACCUMULATIONS WITH
  LOCALLY HIGHER AMOUNTS OF 4 TO 6 INCHES POSSIBLE ACROSS THE
  FLORIDA PANHANDLE AND BIG BEND AND SOUTHERN GEORGIA THIS
  AFTERNOON THROUGH MONDAY.


* THIS COULD RESULT IN FLASH FLOODING WHERE THE HEAVIEST RAIN 
  DOES FALL AND MORE WIDESPREAD MINOR FLOODING ALONG WITH 
  POSSIBLE RIVERINE FLOODING ELSEWHERE ACROSS THE REGION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MOORE/MCDERMOTT
267 
WGUS62 KTAE 162321
FFATAE

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TALLAHASSEE FL
721 PM EDT SUN MAR 16 2014

...A FLASH FLOOD WATCH IS NOW IN EFFECT THROUGH MONDAY AFTERNOON
FOR PORTIONS OF NORTHWEST FLORIDA AND THE FLORIDA BIG BEND...

..THE FLASH FLOOD WATCH FOR PORTIONS OF THE FLORIDA PANHANDLE AND
SOUTHERN GEORGIA HAS BEEN CANCELLED...

FLZ007>013-016-017-108-112-GAZ155>160-170030-
/O.CAN.KTAE.FF.A.0002.000000T0000Z-140318T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY-
CALHOUN-GADSDEN-LEON-SOUTH WALTON-COASTAL BAY-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-
INCLUDING THE CITIES OF...DE FUNIAK SPRINGS...HUDSON...BONIFAY...
CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...GRACEVILLE...
MALONE...SNEADS...YOUNGSTOWN...BLOUNTSTOWN...QUINCY...
CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...FREEPORT...
SANTA ROSA BEACH...PANAMA CITY...PARKER...DONALSONVILLE...
BAINBRIDGE...CAIRO...THOMASVILLE...QUITMAN...VALDOSTA
721 PM EDT SUN MAR 16 2014 /621 PM CDT SUN MAR 16 2014/

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF THE FLORIDA PANHANDLE AND
SOUTHERN GEORGIA HAS BEEN CANCELLED. LIGHT TO MODERATE RAINFALL
WILL CONTINUE THROUGH THE NIGHT...BUT RAINFALL IS NOT EXPECTED TO
BE HEAVY ENOUGH TO CAUSE FLASH FLOODING.

$$

FLZ014-015-018-019-026>029-034-114-115-118-127-128-134-171100-
/O.EXT.KTAE.FF.A.0002.000000T0000Z-140317T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND GULF-INLAND FRANKLIN-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-COASTAL GULF-
COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR-
COASTAL DIXIE-
INCLUDING THE CITIES OF...WHITE CITY...WEWAHITCHKA...MONTICELLO...
MADISON...GREENVILLE...SWEETWATER...CRAWFORDVILLE...PERRY...
MIDWAY...MAYO...CROSS CITY...PORT SAINT JOE...APALACHICOLA...
CARRABELLE...SOPCHOPPY...SAINT MARKS...KEATON BEACH...
STEINHATCHEE...SUWANNEE
721 PM EDT SUN MAR 16 2014 /621 PM CDT SUN MAR 16 2014/

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH MONDAY AFTERNOON...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF FLORIDA...NORTHERN FLORIDA AND NORTHWEST FLORIDA...
   INCLUDING THE FOLLOWING AREAS...IN FLORIDA...INLAND DIXIE... 
  INLAND FRANKLIN...INLAND GULF...INLAND JEFFERSON...INLAND 
  TAYLOR...INLAND WAKULLA...LAFAYETTE...LIBERTY AND MADISON. IN 
  NORTHERN FLORIDA...COASTAL DIXIE...COASTAL JEFFERSON AND 
  COASTAL TAYLOR. IN NORTHWEST FLORIDA...COASTAL FRANKLIN... 
  COASTAL GULF AND COASTAL WAKULLA. 

* THROUGH MONDAY AFTERNOON

* A SLOW MOVING LOW PRESSURE SYSTEM IS EXPECTED TO DUMP A
  WIDESPREAD SWATH OF 2 TO 4 INCHES OF RAIN WITH LOCALLY HIGHER
  AMOUNTS AROUND 5 INCHES POSSIBLE ACROSS THE SOUTHEAST BIG BEND
  THROUGH MONDAY AFTERNOON.

* THIS COULD RESULT IN FLASH FLOODING WHERE THE HEAVIEST RAIN DOES
  FALL IN A SHORT PERIOD OF TIME AND MORE WIDESPREAD MINOR
  FLOODING ELSEWHERE ACROSS THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

DVD
519 
WGUS62 KTAE 170750
FFATAE

FLOOD WATCH
NATIONAL WEATHER SERVICE TALLAHASSEE FL
350 AM EDT MON MAR 17 2014

...FLASH FLOOD WATCH HAS BEEN CANCELLED...

FLZ014-015-018-019-026>029-034-114-115-118-127-128-134-170900-
/O.CAN.KTAE.FF.A.0002.000000T0000Z-140317T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND GULF-INLAND FRANKLIN-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-COASTAL GULF-
COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR-
COASTAL DIXIE-
INCLUDING THE CITIES OF...WHITE CITY...WEWAHITCHKA...MONTICELLO...
MADISON...GREENVILLE...SWEETWATER...CRAWFORDVILLE...PERRY...
MIDWAY...MAYO...CROSS CITY...PORT SAINT JOE...APALACHICOLA...
CARRABELLE...SOPCHOPPY...SAINT MARKS...KEATON BEACH...
STEINHATCHEE...SUWANNEE
350 AM EDT MON MAR 17 2014 /250 AM CDT MON MAR 17 2014/

...FLASH FLOOD WATCH IS CANCELLED...

ANOTHER DAY OF RAIN IS EXPECTED ACROSS THE FLORIDA BIG BEND...BUT
RAINFALL RATES AND ADDITIONAL ACCUMULATIONS THROUGH THIS AFTERNOON WILL
NOT BE SIGNIFICANT ENOUGH TO PRODUCE FLASH FLOODING.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood watch went out at Mar 15, 10:03 PM EDT, 5 hours 17 minutes earlier.

Area forecast discussion, Mar 15, 10:03 PM EDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1003 PM EDT Sat Mar 15 2014

.Near Term [Through Tonight]...

Radar mosaics show some very light rain showers or sprinkles near
the western edge of our forecast area (DTS-DHN corridor). Most
model guidance shows some light rain showers continuing through
the night in the far western and northern parts of the area due to
some weak isentropic ascent in the low levels. The 00z TAE
sounding revealed some dry layers in the lowest 10,000 feet,
making it likely that any rain showers overnight would be rather
light. The strongest forcing will remain west of the area prior to
12z as well. Overall, no major changes were made to the forecast.

&&

.Aviation...

[Through 00z Monday] Mainly VFR conditions are expected overnight,
although MVFR CIGS may start affecting KECP and KDHN late tonight as
a cold front approaches. Sunday will be a stormy day as a squall
line moves across the area from west to east. Gusty winds are
expected ahead of the line and in association with the line. MVFR
CIGS are likely with occasional IFR conditions.

&&

.Prev Discussion [343 PM EDT]...

.Short Term [Sunday Through Monday Night]...
An unsettled period of weather is set to begin on Sunday across
the region as a complex weather system moves across the
southeastern states. A large-scale trough is forecast to develop
over the Plains States tonight. A series of shortwaves will moves
through the mean trough and eject eastward across the forecast
area over the next two days. The first piece of energy will result
in cyclogenesis over Mississippi by Sunday morning, with the
surface low tracking eastward during the day. Deep layer southerly
to southwesterly flow will transport plenty of moisture into the
region with PWAT values approaching 1.75 inches (very high for
mid-March). Along with strong surface and mid-level flow, a 45-50
knot low-level jet will move into the western portion of the area
by late morning, and into the eastern half of the area during the
afternoon. Coupled with modest boundary layer instability
(500-1000 j/kg), severe thunderstorms will be possible. At this
time, guidance suggests a primarily linear mode, with damaging
straight-line winds being the primary threat as a squall line
pushes across the forecast area. However, with 0-1km shear values
approaching 35-40 knots, isolated tornadoes cannot be ruled out.

The primary squall line and severe weather threat is expected to
weaken with time Sunday evening over the far eastern zones, as the
instigating shortwave shears out to the northeast. However,
additional shorwave energy will move through the primary trough
axis Sunday night, inducing cyclogenesis over the eastern Gulf of
Mexico. While there is still some uncertainty over the speed of
the main trough, it does seem that rain chances will remain
elevated through much of the day on Monday, as deep layer moisture
remains in place and enhanced upper divergence associated with the
trough axis moves across the region. Fortunately, with Monday's
surface low progged to track well south of the area, the region
will remain in the cool sector, limiting the risk for any
additional severe weather.

Rainfall totals from early Sunday through Monday evening are
expected to be generally in the 2 to 4 inch range. However,
isolated amounts up to 6 inches will be possible. While the
distribution of these totals remains uncertain, the best chances
for the higher rainfall amounts appears to be along and south of
the I-10 corridor. This may lead to some localized flooding for
portions of the area. Please see the hydrology discussion below
for information about potental impacts on area rivers.

Temperatures will vary quite a bit on Sunday, with upper 60s for
highs in the west as the onset of the rain will be earlier in the
day. To the east, expect temperatures to reach the lower to mid
70s before the squall line moves through. The cooler airmass will
spread over the remainder of the area for Monday, with highs
holding in the 60s area wide.

.Long Term [Tuesday Through Saturday]...
An upper level shortwavetrough amplifying the pattern and
enhancing local convection will lift northeastward Tuesday,
finally clearing precip from our area. Shortwave impulses will
continue to propagate through the upper level pattern through the
long term period, but will stay too far north of us to enhance
rainfall in the southeast again until the weekend. Temperatures
will be near normal, with highs in the upper 60s to mid 70s and
lows in the mid to upper 40s.

Friday night, the models diverge a bit with the GFS showing an
amplified trough over the central and northern plains, enhancing
surface cyclogenesis, with a cold front passage across the Ern
CONUS on Saturday. The Euro on the other hand, shows two far less
amplified Nrn and Srn stream troughs, with weaker cyclogenesis
over the Great Lakes from the Nrn trough and weakly enhanced
divergence over the Nrn GoMex from the Srn trough. Both patterns
mean increased rain chances for the weekend, but vary in which
areas are more likely to get rain. A model blend of the two
solutions has the highest chances (about 30%) for our western
zones.

.Marine...
Winds and seas will be on the increase by late tonight as a storm
system approaches fromt he west. Small Craft Advisory conditions
are likely on Sunday, along with widespread showers and
thunderstorms. Conditions will improve on Monday before winds
increase back to moderate levels Monday night behind a cold front.
Winds and seas are expected to decrease and remain below headline
levels from Tuesday through the middle of the week.

.Fire Weather...
Hazardous fire weather conditions are not expected over the next
several days.

.Hydrology...
As a low develops over the Srn Plains today and moves slowly
eastward, we're in store for a rainy Sunday through Monday night,
with stronger thunderstorms possible on Sunday. Widespread
rainfall accumulations with this system are expected to be around
1.5-2.5 inches. Local hi-res guidance suggests that locally
higher amounts of 4 to 6 inches will be possible with stronger
storms, particularly in SE Alabama and the Florida Panhandle.

The widespread rainfall datavalues of 1.5-2.5 inches anticipated
are forecast to bring a few area rivers to action/bankfull stage
by mid week- the Withlacoochee River at Pinetta, the St. Marks
River at Newport, the Apalachicola River at Blountstown, and
several points along the Ochlockonee River. Ensemble guidance
suggests a 30% chance that the St. Marks River at Newport and the
Kinchafoonee Creek at Dawson may rise to minor flood stage by mid-
next week. In addition, with local rainfall totals of 4 to 6 inches
possible with stronger storms, additional rises of area rivers may
be possible.

For the latest hydrology information, please visit:
water.weather.gov/ahps2/index.php?wfo=tae

&&

.Preliminary Point Temps/PoPs...

Tallahassee   52  72  62  69  49 /  10  80  90  80  40
Panama City   60  70  61  66  49 /  10  90  90  70  30
Dothan        58  70  59  65  45 /  30  90  80  60  30
Albany        56  71  60  66  46 /  20  90  80  70  40
Valdosta      53  75  62  69  50 /  10  70  90  80  50
Cross City    50  75  66  71  56 /  10  50  80  80  60
Apalachicola  59  69  63  68  52 /  10  80  90  70  30

&&

.TAE Watches/Warnings/Advisories...

FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory from 7 AM to 6 PM EDT Sunday for Coastal
     waters From Ochlockonee River to Apalachicola FL out to 20
     NM-Coastal waters from Apalachicola to Destin FL out 20 NM-
     Waters from Suwannee River to Apalachicola FL from 20 to 60
     NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.

&&

NEAR TERM...LAMERS
SHORT TERM...CAMP
LONG TERM...MOORE
AVIATION...DVD
MARINE...CAMP
FIRE WEATHER...HARRIGAN
HYDROLOGY...MOORE

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 11:45 AM EDTSevere Thunderstorm WarningTAECalhoun, Early, Miller, Seminole60 min
Mar 16, 12:17 PM EDTSevere Thunderstorm WarningTAEBaker, Calhoun, Decatur, Dougherty, Early, Grady and 3 more58 min
Mar 16, 2:14 PM EDTSevere Thunderstorm WarningTAEBerrien, Brooks, Cook, Lanier, Lowndes61 min
Mar 16, 2:23 PM EDTAreal Flood AdvisoryTAESeminole97 min
Mar 16, 10:19 AM EDTRip Current StatementTAEBay, Franklin, Gulf, Walton18 hr
Mar 16, 10:54 AM EDTSevere Thunderstorm WarningTAEHolmes, Walton51 min
Mar 16, 11:42 AM EDTSevere Thunderstorm WarningTAEHolmes, Jackson, Walton, Washington48 min
Mar 16, 12:21 PM EDTSpecial Marine WarningTAE84 min
Mar 16, 1:18 PM EDTAreal Flood AdvisoryTAEHolmes, Jackson, Washington87 min
Mar 16, 1:28 PM EDTSpecial Marine WarningTAE2 hr
Mar 16, 1:46 PM EDTRiver Flood WarningTAEWakulla6 days
Mar 16, 2:57 PM EDTFlash Flood WarningTAEBay, Calhoun, Gadsden, Jackson, Liberty119 min
Mar 16, 3:59 PM EDTAreal Flood AdvisoryTAELeon2 hr
Mar 16, 4:23 PM EDTAreal Flood AdvisoryTAECalhoun, Franklin, Gulf, Liberty, Wakulla3 hr
Mar 16, 4:58 PM EDTSpecial Marine WarningTAE107 min
Mar 16, 7:06 PM EDTAreal Flood AdvisoryTAEFranklin, Gulf, Jefferson, Liberty, Taylor, Wakulla3 hr
Mar 16, 10:08 AM EDTSevere Thunderstorm WarningTAECoffee, Dale, Geneva67 min
Mar 16, 10:51 AM EDTTornado WarningTAECoffee, Dale24 min
Mar 16, 11:02 AM EDTSevere Thunderstorm WarningTAEDale, Geneva, Henry, Houston58 min

Nearby

Flash Flood Watches in Florida, 2014Flash Flood Watches in Georgia, 2014Flash Flood Watches in Alabama, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.